# SDR USAASB98109

- Difficulty date: May 9, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N254AU
- Make and model: Boeing 737201
- Aircraft serial: 22796
- System (JASC): 2170 · Humidity Control System
- Part: Coalescer Bag
- Part number: V1211
- Condition: Dirty
- Location: Cabin
- Stage of operation: CR
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

GSO - FLT 1704, EN ROUTE ATL-BWI, BOTH THE FORWARD AND AFT CABIN SMOKE DETECTOR ALARMS WENT OFF DURING FLIGHT.  CREW NOTED A BURNING PLASTIC SMELL BUT COULD NOT LOCATE SOURCE.  THERE WAS NO INDICATION OF SMOKE OF FIRE.  FLIGHT DIVERTED TO GSO AND LANDED WITHOUT INCIDENT.  AN EMERGENCY WAS DECLARED.  MAINTENANCE DETERMINED THE A/C TO HAVE OILY SMELL IN THE CABIN.  RAN BOTH ENGINES WITH PACKS ON HOT AND BURNED OIL OUT OF DUCTS, THEN RAN BOTH ENGINES AND PACKS AT CRUISE POWER FOR 15 MINUTES.  NO FURTHER SMELL NOTED.  REPLACED BOTH WATER SEPARATOR BAGS AS PRECAUTIONARY.  (M)
